Pennsylvania, 2011

Strong Wind in Pennsylvania, December 8, 2011

December 8, 2011 · NWS PHI · 2 events in 2 counties and zones

A rapidly intensifying low pressure system caused strong northwest winds to occur across the higher terrain of the southern Poconos during the early morning on the 8th. Peak wind gusts were around 45 mph and downed tree limbs in the Poconos.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A rapidly intensifying low pressure system caused strong northwest winds to occur across the higher terrain of the southern Poconos during the early morning on the 8th. Peak wind gusts were around 45 mph and downed tree limbs in the Poconos. Peak wind gusts included 47 mph in Mount Pocono (Monroe County). Other peak wind gusts in Eastern Pennsylvania included 43 mph at the Philadelphia International Airport and 41 mph in Reading (Berks County). The strong winds were caused by the increasing circulation around the same low pressure system that brought heavy rain and then snow to the Poconos. The low intensified from 1007 millibars over western North Carolina at 7 a.m. EST on the 7th, to 996 millibars over Delaware at 7 p.m. EST on the 7th, to 989 millibars over Long Island at 1 a.m. EST on the 8th to 978 millibars over Eastport, Maine at 7 a.m. EST on the 8th. The 29 millibar drop in 24 hours qualified it for the meteorological definition of a bombing low pressure system and was the main reason for the strong winds. While the low continued to intensify (it was down to 963 millibars at the mouth of the Saint Lawrence River at 1 p.m. EST on the 8th), it moved far enough away from the Poconos so that strong winds subsided by the daytime on the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 7, 11:37 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Dec 7, 11:37 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1137 PM EST WED DEC 7 2011

.SYNOPSIS...
RAPIDLY INTENSIFYING LOW PRESSURE JUST SOUTHEAST OF NEW YORK CITY
WILL RUSH PAST EASTPORT MAINE BY DAYBREAK THURSDAY. HIGH PRESSURE
BUILDING TOWARD THE CENTRAL MID ATLANTIC LATER THURSDAY WILL BE
OVER OUR AREA THURSDAY NIGHT AND FRIDAY. A WEAK COLD FRONT WILL
MOVE THROUGH FRIDAY NIGHT INTO SATURDAY. A STRONG RIDGE OF HIGH
PRESSURE WILL SET UP FROM THE CANADIAN MARITIMES SOUTHWESTWARD TO
THE LOWER MISSISSIPPI VALLEY SUNDAY INTO WEDNESDAY...AND CONTRAST
WITH POTENTIAL LOW PRESSURE IN THE WESTERN ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HEAVY SNOW ACCUMULATIONS IN THE POCONOS AND THE TRANSITION HAS
SPREAD INTO THE LEHIGH VALLEY AND FAR NORTHWEST NEW JERSEY.

4 INCHES AT LEAST IN TOBYHANNA PA AS OF 11 PM.

PNS'S ON RAINFALL 2 INCHES OR GREATER...SNOW ACCUMULATIONS AS WELL
AS WIND ADVISORY CRITERIA WILL UPDATE THROUGH THE NIGHT AS TIME
AVAILS.  NUMEROUS FLOOD WARNINGS IN PROGRESS.

OTHERWISE...THE BEST MID LEVEL FRONTOGENETIC FORCING IS MOVING
ACROSS EAST CENTRAL PENNSYLVANIA AT THIS TIME. THIS IS RESULTING
IN THE AREA OF MODERATE TO HEAVY RAIN THAT COVERS MUCH OF THE
FORECAST AREA. THE BACK EDGE OF THE PRECIPITATION IS STILL BACK
OVER SOUTHWEST VIRGINIA...SO THE PRECIPITATION WILL CONTINUE INTO
THE EARLY MORNING HOURS.

THE CHANGEOVER HAS OCCURRED ACROSS THE HIGHER TERRAIN OF THE
LEHIGH VALLEY AND NORTHWEST NEW JERSEY. BASED ON THE FRONTOGENETIC
FORCING IN PLACE...AND A PROBABLE ISOTHERMAL PROFILE...SNOWFALL
RATES ON AN INCH OR TWO AN HOUR IS POSSIBLE FOR THE NEXT 2 TO 4
HOURS. ACROSS THE LOWER TERRAIN...WHERE SURFACE TEMPERATURES ARE
STILL ABOVE FREEZING...ACCUMULATIONS MAY BE LESS.

THE WINTER WEATHER ADVISORY WILL REMAIN IN PLACE AS IT IS. THE
ONLY OTHER CONCERNS FOR TONIGHT MAY BE A BIT MORE SNOW THAN WE ARE
CURRENTLY ADVERTISING FOR THE HIGHER TERRAIN OF CHESTER...AS WELL
AS UPPER BUCKS AND UPPER MONTGOMERY COUNTIES. THE COLD AIR COULD
GET INTO THE REGION JUST IN TIME FOR A CHANGE IN THE HIGHER
TERRAIN. FOR NOW...AN INCH OF SNOW WAS INSERTED INTO THESE
AREAS...AND TRENDS WILL BE MONITORED.

40 KNOTS SO FAR AT KACY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE LOW PRESSURE WILL BE COMPLETELY OUT OF THE REGION BY DAYBREAK
GIVING WAKE TO A FRESH CANADIAN AIRMASS. THE NORTHWEST FLOW WITH BE
GUSTY AT TIMES TOMORROW BUT ULTIMATELY RELAXING AS THE PRESSURE
GRADIENT RELAXES. WITH THAT BEING SAID, TEMPERATURES WILL BE NEARLY
15 TO 20 DEGREES COLDER THAN ON WEDNESDAY.

CONDITIONS WILL REMAIN DRY ON THURSDAY EVEN WITH STEEP LAPSE RATES
IN PLACE, THERE IS NOT ENOUGH MOISTURE IN THE LOW AND MID-LEVELS TO
SEE ANY INSTABILITY SHOWERS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
WITH A RIDGE OF HIGH PRESSURE EXPECTED TO PREVAIL THROUGH MOST OF
THE LONG TERM PERIOD...MORE QUIESCENT WEATHER WILL OCCUR AFTER
TONIGHTS POTENT LOW MOVES THROUGH. A WEAK FRONT IS EXPECTED FRIDAY
NIGHT INTO SATURDAY, BUT THIS DRY FEATURE WILL INCREASE THE
NORTHWEST TO NORTH FLOW SATURDAY FOR A WHILE. OTHERWISE...LOW
PRESSURE DEVELOPING OVER THE WESTERN ATLANTIC WILL CONTRAST WITH
THE RIDGE AND MAY PROVIDE INCREASED NORTHEAST WINDS AND ROUGHER
WATERS FOR OUR OCEAN ZONES...AS WELL AS HIGHER THAN NORMAL TIDES.

WITH A FAIRLY ZONAL UPPER FLOW OVER THE AREA THROUGH THE LONG TERM
PERIOD...TEMPERATURES WILL BE NEAR OR BELOW SEASONAL NORMALS. HPC
TEMPERATURES WERE ACCEPTED...WITH HIGHS FORECAST TO BE IN THE 30S
TO LOW 40S NORTH TO THE 40S TO NEAR 50 SOUTH.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THROUGH 12Z...PLS SEE TAFS FOR DETAILS ON THE VFR HEAVY RAIN
ENDING AS A PERIOD OF MVFR OR POSSIBLY IFR SNOW IN E PA TAF SITES
NEAR KRDG AND KABE. GUSTY NW WINDS OF 25 TO 35 KNOTS COMMON WITH
ISO GUSTS TO 40 KNOTS.

AFTER 12Z THURSDAY...VFR. WEAK HIGH PRESSURE BUILDS TOWARD THE
AREA FROM THE LOWER OHIO VALLEY...THE GRADIENT WILL SUPPORT WIND
GUSTS NEAR 23 KNOTS THROUGH EARLY AFTERNOON. LITTLE IN THE WAY OF
CLOUD COVER IS EXPECTED WITH CONVECTIVE TEMPERATURES WELL OUT OF
REACH.

OUTLOOK...
VFR WEATHER WILL EXIST THURSDAY NIGHT THROUGH MONDAY. A WEAK COLD
FRONT FRIDAY NIGHT INTO SATURDAY SHOULD BE DRY BUT WILL SERVE TO
ENERGIZE THE WINDS SOMEWHAT SATURDAY. OTHERWISE EXCELLENT FLYING
CONDITIONS ARE FORECAST OVER THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.MARINE...
GALES IN PROGRESS. WILL CONTINUE GALE THRU ABOUT 14Z THURSDAY THEN
THE MORNING DAY SHIFT WILL LOWER THE HEADLINE TO SCA.

FOR THURSDAY NIGHT THROUGH MONDAY, MARINE CONDITIONS ARE FORECAST
TO BE GENERALLY BELOW SMALL CRAFT ADVISORY CRITERIA. OFFSHORE
WINDS MAY INCREASE SOMEWHAT SATURDAY AFTER A WEAK COLD FRONT
PUSHES THROUGH...BUT A RIDGE OF HIGH PRESSURE WILL SET UP
THEREAFTER INTO EARLY NEXT WEEK. LOW PRESSURE DEVELOPING OVER THE
WESTERN ATLANTIC COULD CAUSE A PRESSURE GRADIENT WHICH WOULD
INCREASE NORTHEAST WINDS AND ESPECIALLY SEAS ABOVE LEVELS FORECAST
AT THIS TIME...AND POSSIBLY TO ADVISORY CRITERIA...BUT WITH LOW
CONFIDENCE, A MIDDLE ROAD APPROACH WAS TAKEN FOR NOW.

&&

.HYDROLOGY...
THROUGH 10 PM...ONE AND ONE-HALF TO TWO AND ONE-HALF INCHES OF
RAIN HAS FALLEN ACROSS THE WESTERN TWO THIRDS OF THE FORECAST
AREA. NUMEROUS FLOOD WARNINGS HAVE BEEN ISSUED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR PAZ060>062-067>071.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR PAZ060>062.
     WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR PAZ054-055.
NJ...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR NJZ001-007>010-012-013-
     015>019.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ020>027.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ001-007.
DE...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR DEZ001.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR DEZ002>004.
MD...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR MDZ008.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR MDZ015-019-020.
MARINE...GALE WARNING UNTIL 10 AM EST THURSDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...DRAG 1138P
NEAR TERM...DRAG/HAYES/HEAVENER 1138P
SHORT TERM...HEAVENER
LONG TERM...
AVIATION...DRAG/HAYES/HEAVENER 1138P
MARINE...DRAG/HEAVENER 1138P
HYDROLOGY...1138P
Hazardous weather outlook, Dec 7, 9:42 PM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
942 PM EST WED DEC 7 2011

PAZ054-055-090245-
CARBON-MONROE-
942 PM EST WED DEC 7 2011

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-PAZ060>062-090245-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
942 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT UNTIL 5 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ008>010-012-015-PAZ067>069-090245-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-
942 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ013-016>019-PAZ070-071-090245-
NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
942 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-090245-
EASTERN MONMOUTH-
942 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ020>027-090245-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
942 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-090245-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
942 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-090245-
KENT MD-
942 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-090245-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
942 PM EST WED DEC 7 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-090245-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
942 PM EST WED DEC 7 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 7, 8:13 PM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
813 PM EST WED DEC 7 2011

PAZ054-055-080415-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
813 PM EST WED DEC 7 2011

...RAIN WILL CHANGE TO SNOW DURING THE MID TO LATE EVENING
HOURS...

LOOK FOR RAIN TO CHANGE TO SNOW ACROSS CARBON AND MONROE COUNTIES
BETWEEN 815 PM AND 945 PM. THE CHANGEOVER WILL OCCUR FIRST IN THE
HIGHER TERRAIN...GENERALLY ABOVE 1300 FEET...BEFORE 900 PM. THE
SNOW WILL FALL HEAVILY AT TIMES...WITH AS MUCH AS AN INCH OF SNOW
AN HOUR ACCUMULATING. THROUGH 1100 PM...2 TO 4 INCHES OF SNOW CAN
BE EXPECTED ACROSS THE HIGHER TERRAIN.

THE RAIN WILL CHANGE TO SNOW ACROSS THE LOWER TERRAIN AFTER 915
PM. SINCE TEMPERATURES WILL BE NEAR OR JUST ABOVE THE FREEZING
MARK...ACCUMULATIONS IN THESE LOCATIONS MAY BE LESS THAN 2 INCHES
THROUGH 1100 PM.

HAYES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Carbon

When
December 8, 1:00 AM EST to 6:00 AM EST
Where
Carbon forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Mesonet
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Strong Wind, Monroe

When
December 8, 1:00 AM EST to 6:00 AM EST
Where
Monroe forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$500
Reported by
ASOS
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358715, 358716.